ZayKayWill

Really not sure what to think anymore.

7 posts in this topic

Hi guys.  Not even sure where to begin.  I've been searching all over the internet for answers and nobody can seem to really relate to me.  I quit Adderall about 2 years ago and was put on Concerta instead.  Was later prescribed Vyvanse but I don't take anything anymore.  I had no problem just taking the Concerta and Vyvanse as prescribed, but...the only thing that truly gets me is this crazy bubble feeling in my head.  I've asked almost everywhere.  I think this site may be my last resort.  It literally feels like there's a giant bubble on the right/back side of my head.  I've been to many doctors and got both a CT Scan and MRI and both came back normal, so all the doctors just tell me it's anxiety.  I've had this bubble feeling in my head for over 2 years and yet I still can't find anyone that can relate to what I'm going through.  The problem is that I've never had this feeling in my head until I started taking Adderall every day.  ANd what's even crazier is that I only started taking it every day for like a year and a half, so you would think I wouldn't still be feeling this anymore.  I just don't even know what to think anymore.  It obviously isn't anything too serious since the MRI and CT Scan both came back normal, but I'm almost positive it's not just anxiety.  Is there anyone else out there that can relate to what I'm feeling?  It literally feels like a giant bubble is blowing on the right side of my head.  Kinda also feels like pins and needles.  It doesn't necessarily hurt, but it feels like a lot of pressure.  I seriously thought it was a brain tumor hence me getting the brain scans.  It's very distressing.  I just want this to go away. 

Share this post


Link to post
Share on other sites

Hi! 

I am so sorry you are feeling this way, and am glad you found the forum.

I am not familiar with that feeling, but if anyone would know, I would think it would be someone here.

How much Adderall were you taking?

 

Share this post


Link to post
Share on other sites

Was on Adderall 20mgs and Vyvanse 40mgs...so not a whole lot.  Which is what scares me even more.  :/

Share this post


Link to post
Share on other sites

Hi Zay -- It was good of you to take your concerns to a doctor and get yourself checked out. If the scans all came back normal, though, I'm not sure what sort of physical ailment you could have that wouldn't show up in an accurate picture of your brain/skull. I don't want to sound discouraging, but for 6 months after I quit taking adderall I was convinced that I had had a stroke. I spent hours googling stroke symptoms, swore that I had lost feeling in my fingers momentarily, thought my personality was different, etc. It took a long time for me to realize that amphetamine based delusions don't go away immediately after you stop taking them.

That being said, I did get strange headaches after quitting adderall for a while. Weirdly, mine were also always only on the right side, on the backside of my head about four inches above the nape of my neck. Maybe the pain or odd feeling you're experiencing could be your synapses repairing themselves (they are damaged after adderall use). Your brain could be trying to restore itself back to the way it was before the pills and this could be causing brain tissue stimulation that you're feeling. If this is the case, the brain activity might be close enough to normal to not show up on scans. Either way, our brains are incredibly efficient at repairing themselves. Even meth addicts who abused for many years see a return to normal brain function after about 15 months, so if your brain is in the "repairing" process I would give it about a year to re-calibrate before you start worrying about anything permanent. And concerta/vyvanse have similar effects on the brain as adderall, so I would try to nix all stimulants if I were you (including caffeine) and see if it improves at a quicker pace.

1 person likes this

Share this post


Link to post
Share on other sites

Zay, that's one odd problem never had that but adderall sure made me tense. I have seen a great chiropractor for years on and off adderall now that Im off my visits are less. Might be worth a shot to try one yourself if you haven't already a good neck pop does wonders. However a bad neck pop can really suck so be sure to get plenty of referrals before picking out a chiropractor.

Share this post


Link to post
Share on other sites
13 hours ago, Cheeri0 said:

Hi Zay -- It was good of you to take your concerns to a doctor and get yourself checked out. If the scans all came back normal, though, I'm not sure what sort of physical ailment you could have that wouldn't show up in an accurate picture of your brain/skull. I don't want to sound discouraging, but for 6 months after I quit taking adderall I was convinced that I had had a stroke. I spent hours googling stroke symptoms, swore that I had lost feeling in my fingers momentarily, thought my personality was different, etc. It took a long time for me to realize that amphetamine based delusions don't go away immediately after you stop taking them.

That being said, I did get strange headaches after quitting adderall for a while. Weirdly, mine were also always only on the right side, on the backside of my head about four inches above the nape of my neck. Maybe the pain or odd feeling you're experiencing could be your synapses repairing themselves (they are damaged after adderall use). Your brain could be trying to restore itself back to the way it was before the pills and this could be causing brain tissue stimulation that you're feeling. If this is the case, the brain activity might be close enough to normal to not show up on scans. Either way, our brains are incredibly efficient at repairing themselves. Even meth addicts who abused for many years see a return to normal brain function after about 15 months, so if your brain is in the "repairing" process I would give it about a year to re-calibrate before you start worrying about anything permanent. And concerta/vyvanse have similar effects on the brain as adderall, so I would try to nix all stimulants if I were you (including caffeine) and see if it improves at a quicker pace.

 That's what I was thinking, too, but it's been 2 years.  But to be fair there are people that have taken longer to recover than a year, so maybe I just need to be patient.  But yeah this has been causing me a lot of distress.  Just hope to God that with time I'll be able to feel 100% like myself again.

1 person likes this

Share this post


Link to post
Share on other sites

Ah okay. From the way your initial post sounded I thought you quit adderall two years ago but had been on concerta and vyvanse more recently. If you're counting recovery time, I would count from the last time you took a stimulant, since your brain doesn't differentiate much between adderall/concerta/vyvanse. Best of luck, hopefully with time things will normalize

2 people like this

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!


Register a new account

Sign in

Already have an account? Sign in here.


Sign In Now